MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MOD BICONVEX PAT REAMR 23M; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MOD BICONVEX PAT REAMR 23M; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71440634
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka procedure the gii mod biconvex pat reamr 23m caused metal debris when reaming.This happened during use inside the patient.No delay.Procedure could be finished with the same device.No other complications were reported at this time.
 
Additional Manufacturer Narrative
The device, intended use in treatment, was not returned for evaluation, the reported event could not be confirmed.The clinical/medical team concluded, this case reports that the reamer and reamer collet caused metal debris during use.Per email communication, all fragments were removed, and there was no patient injury or surgical delay.Therefore, since no patient harm is alleged, no further clinical assessment is warranted.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GII MOD BICONVEX PAT REAMR 23M
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10624702
Report Number1020279-2020-05143
Device Sequence Number2439255
Product Code HRY
UDI-Device Identifier03596010463524
UDI-Public03596010463524
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440634
Device Catalogue Number71440634
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2020
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date10/04/2020
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;